Alert archive / Ohio / Tornado Warnings in 1999
Tornado Warning 3, NWS Northern Indiana
NWS Northern Indiana issued this tornado warning at Jul 6, 1999, 3:23 PM EDT for Allen County, Ohio. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 6, 1999, 3:23 PM EDT (19:23 UTC)
- Expired
- Jul 6, 1999, 3:40 PM EDT
- In force
- 17 min
- Issued by
- NWS Northern Indiana
- Area
- Whole counties
County Allen County, OH
The radar
The Northern Indiana radar (KIWX), 149 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 6, 3:00 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.4 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 735 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 1127 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KFWA 061922 RRA TORFWA OHC003-061940- BULLETIN- EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE NORTHERN INDIANA 223 PM EST TUE JUL 6 1999 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * TORNADO WARNING FOR... NORTHEASTERN ALLEN COUNTY IN NORTHWESTERN OHIO * UNTIL 340 PM EDT (240 PM EST) * AT 323 PM EDT... DOPPLER RADAR AT NORTH WEBSTER INDICATED A TORNADO 7 MILES NORTHEAST OF LIMA BETWEEN CAIRO AND BEAVERDAM ... MOVING EAST AT 35 MPH. * A LOCATION IN THE PATH OF THIS TORNADO IS... BEAVERDAM THIS IS A DANGEROUS STORM! ACT QUICKLY. SEEK SHELTER IN AN INTERIOR ROOM ON THE LOWEST FLOOR AWAY FROM WINDOWS. REAUGH
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this tornado warning went out at Jul 6, 2:15 PM EDT, 1 hour 8 minutes earlier.
Area forecast discussion, Jul 6, 2:15 PM EDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 115 PM EST TUE JUL 6 1999 QUICK DISCUSSION THEN BACK TO MONITORING STORMS. LINE OF TRW DEVELOPED ALONG COLD FRONT AND IS MOVING SOUTHEAST WITH THE FRONT AS RENEGADE SHOWERS AND STORMS ALSO DEVELOP IN THE WARM STICKY AIR AHEAD OF THE FRONT. WILL NEED TO KEEP AN EYE ON THESE STORMS THIS AFTERNOON FOR SEVERE WEATHER...PARTICULALRY STRONG WINDS AND PERHAPS SOME SPOTTY SEVERE HAIL. AS FRONT CLEARS THE AREA THIS EVENING THE THUNDER THREAT WILL DISAPPEAR. MODELS DIFFER SOMEWHAT IN THEIR SOLUTIONS...ETA SEEMS TO HAVE INITIALIZED BETTER AT THE SURFACE AT 12Z. HIGH PRESSURE MOVES IN TONIGHT AND PROVIDES THE AREA WITH PLEASANT DRY WARM SUMMER WEATHER WEDNESDAY THROUGH THURSDAY. ETA HAS AN MCC DEVELOPING OVER THE DAKOTAS WEDNESDAY NIGHT BUT THIS SHOULD MOVE EAST INTO THE UPPER LAKES AND NOT BOTHER IWX CWA. MRF SHOWS NEXT SYSTEM MOVING IN FROM THE PLAINS FRIDAY AFTERNOON THROUGH SATURDAY MORNING...IN ACCORDANCE WITH PREVIOUS RUN. WILL THUS KEEP MENTION OF TRW IN FRIDAY AND SATURDAY OF EXTENDED. WILL LEAN TOWARDS COOLER FAN/FMR TEMPS FOR FIRST THREE PERIODS AND THEN USE A BLEND. SBN UU 059/083 060/083 063 12000 FWA UU 060/084 061/084 064 12-00 AOH UU 061/085 062/084 064 12100 .IWX...NONE. REAUGH
In the hours before
Special weather statement, Jul 6, 3:04 PM EDT, 19 minutes before
OHZ004-005-015-016-024-025-062203- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 204 PM EST/304 PM EDT TUE JUL 6 1999 ...SEVERE THUNDERSTORM WATCH UNTIL 300 AM EDT... THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH...IN EFFECT UNTIL 300 AM EDT...FOR A PORTION OF NORTHWEST OHIO INCLUDING THE COUNTIES OF... DEFIANCE HENRY PAULDING PUTNAM VAN WERT ALLEN STRONG GUSTY WINDS WILL BE THE MAIN SEVERE WEATHER THREAT...BUT LARGE HAIL IS ALSO POSSIBLE. WHEN A SEVERE THUNDERSTORM WATCH IS IN EFFECT IT MEANS CONDITIONS ARE FAVORABLE FOR SEVERE WEATHER TO DEVELOP. STAY TUNED TO LOCAL MEDIA OR NOAA WEATHER RADIO AND KEEP AN EYE ON THE SKY. BE PREPARED TO QUICKLY TAKE SHELTER IF A WARNING IS ISSUED FOR YOUR AREA OR IF YOU NOTICE A STORM APPROACHING. REAUGH
Special weather statement, Jul 6, 3:04 PM EDT, 19 minutes before
OHZ004-005-015-016-024-025-062203- SPECIAL WEATHER STATEMENT...CORRECTION TO EXP TIME NATIONAL WEATHER SERVICE NORTHERN INDIANA 204 PM EST/304 PM EDT TUE JUL 6 1999 ...SEVERE THUNDERSTORM WATCH UNTIL 800 PM EDT... THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH...IN EFFECT UNTIL 800 PM EDT...FOR A PORTION OF NORTHWEST OHIO INCLUDING THE COUNTIES OF... DEFIANCE HENRY PAULDING PUTNAM VAN WERT ALLEN STRONG GUSTY WINDS WILL BE THE MAIN SEVERE WEATHER THREAT...BUT LARGE HAIL IS ALSO POSSIBLE. WHEN A SEVERE THUNDERSTORM WATCH IS IN EFFECT IT MEANS CONDITIONS ARE FAVORABLE FOR SEVERE WEATHER TO DEVELOP. STAY TUNED TO LOCAL MEDIA OR NOAA WEATHER RADIO AND KEEP AN EYE ON THE SKY. BE PREPARED TO QUICKLY TAKE SHELTER IF A WARNING IS ISSUED FOR YOUR AREA OR IF YOU NOTICE A STORM APPROACHING. REAUGH
Special weather statement, Jul 6, 3:04 PM EDT, 19 minutes before
OHZ004-005-015-016-024-025-062203- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 204 PM EST/304 PM EDT TUE JUL 6 1999 ...SEVERE THUNDERSTORM WATCH UNTIL 300 AM EDT... THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH...IN EFFECT UNTIL 300 AM EDT...FOR A PORTION OF NORTHWEST OHIO INCLUDING THE COUNTIES OF... DEFIANCE HENRY PAULDING PUTNAM VAN WERT ALLEN STRONG GUSTY WINDS WILL BE THE MAIN SEVERE WEATHER THREAT...BUT LARGE HAIL IS ALSO POSSIBLE. WHEN A SEVERE THUNDERSTORM WATCH IS IN EFFECT IT MEANS CONDITIONS ARE FAVORABLE FOR SEVERE WEATHER TO DEVELOP. STAY TUNED TO LOCAL MEDIA OR NOAA WEATHER RADIO AND KEEP AN EYE ON THE SKY. BE PREPARED TO QUICKLY TAKE SHELTER IF A WARNING IS ISSUED FOR YOUR AREA OR IF YOU NOTICE A STORM APPROACHING. REAUGH
Special weather statement, Jul 6, 3:04 PM EDT, 19 minutes before
OHZ004-005-015-016-024-025-062203- SPECIAL WEATHER STATEMENT...CORRECTION TO EXP TIME NATIONAL WEATHER SERVICE NORTHERN INDIANA 204 PM EST/304 PM EDT TUE JUL 6 1999 ...SEVERE THUNDERSTORM WATCH UNTIL 800 PM EDT... THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH...IN EFFECT UNTIL 800 PM EDT...FOR A PORTION OF NORTHWEST OHIO INCLUDING THE COUNTIES OF... DEFIANCE HENRY PAULDING PUTNAM VAN WERT ALLEN STRONG GUSTY WINDS WILL BE THE MAIN SEVERE WEATHER THREAT...BUT LARGE HAIL IS ALSO POSSIBLE. WHEN A SEVERE THUNDERSTORM WATCH IS IN EFFECT IT MEANS CONDITIONS ARE FAVORABLE FOR SEVERE WEATHER TO DEVELOP. STAY TUNED TO LOCAL MEDIA OR NOAA WEATHER RADIO AND KEEP AN EYE ON THE SKY. BE PREPARED TO QUICKLY TAKE SHELTER IF A WARNING IS ISSUED FOR YOUR AREA OR IF YOU NOTICE A STORM APPROACHING. REAUGH
Local storm report, Jul 6, 3:15 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
215 PM EST TUE JUL 06 1999
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0134 PM KALIDA OH .88 INCH HAIL
07/06/99 PUTNAM REPORTED BY SPOTTER
0159 PM VAN WERT OH 59 MPH TSTM GUST
07/06/99 VAN WERT REPORTED BY EMERGENCY
MANAGERLocal storm report, Jul 6, 3:15 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
215 PM EST TUE JUL 06 1999
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0134 PM KALIDA OH .88 INCH HAIL
07/06/99 PUTNAM REPORTED BY SPOTTER
0159 PM VAN WERT OH 59 MPH TSTM GUST
07/06/99 VAN WERT REPORTED BY EMERGENCY
MANAGERThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 2:50 PM EDT | Severe Thunderstorm Warning | IWX | Allen, Putnam | 60 min |
Nearby
Tornado Warnings in Ohio, 1999Every tornado warning in 1999Tornadoes in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.